MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vertigo (2134); Dizziness (2194)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user's hearing performance with the device is affected.The user is experiencing dizziness and loud sounds with the implant.
 
Event or Problem Description
The user's hearing performance with the device was affected.The user was experiencing dizziness and loud sounds with the implant.The user was travelling in europe in december when the loud sounds started.Prior to the trip, he noticed a gradual decrease in sound quality and performance.On new year's eve he reported that the dizziness and vertigo began, describing a sudden onset that he associated with wearing the processor but also experienced without processor use.The loud sounds are only present when he is wearing the processor.Reportedly, the user had been wearing his device consistently before the problems began.The user will attend routine follow-ups and no further medical intervention is planned.
 
Additional Manufacturer Narrative
Additional information: according to the received information from the field, the recipient with complex medical history experienced dizziness and loudness issues.Dizziness is a known post-operative side effect of ci implantation.In addition, three channels showed temporarily hi impedance which explains the loudness issues, probably due to physiological issues in the cochlea.However, issues could be resolved by re-fitting and the recipient reports good sound quality.The most basal channel was deactivated due to undetermined reasons.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key9632130
Report Number9710014-2020-00030
Device Sequence Number502707
Product Code MCM
UDI-Device Identifier09008737094010
UDI-Public(01)09008737094010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR